To Louisa – Can a cream tighten the skin? Hi, my name is Louisa and I,m 52 years old. I really enjoy reading your articles and find them really interesting and sincere. Lately I,ve noticed some sagging around my cheeks and chin. Do creams really firm and lift the skin? If they do can you please recommend a good firming night cream that actually tightens and firms the skin without resorting to surgery. Look forward to hearing from you. T
I really wish this weren't true, but there is no cream at this time that truly can tighten the skin. Please see the blog post on a good skin care regimen for 40s, 50s. Dr. I
To Robby – Pregnancy and Skincare ingredients. hi, i am worried had scholl foot mask, which contains lactic acid, shea butter and vitamin e. I am pregnant so was worried about the lactic acid, do i need to worry, thanks, robby
To reassure you, I don't know of many women with children who didn't use at least one product during pregnancy that they wondered about later. The lactic acid is just a tiny amount, and has been used for decades. I think you'll be just fine. Having said that, none of us can ever, predict the future exactly and neither can you or i. The more you eat healthily, exercise a little, and relax and enjoy your pregnancy, the better the environment for your baby.
Teosyal Kiss filler for lips. hey dr. Irwin absolutely love your site <3<3 I was wondering what are your thoughts on the Teosyal kiss brand of lip fillers ? Thank you in advance
As far as I have heard, this is NOT FDA approved in the United States. If you are in the U.S., my recommendation would be to avoid it, because any clinic offering it is buying it "bootleg." Not a good thing. In Europe, Teosyal products have been used for longer and are generally well regarded. Dr. I
Recurrent flares of eczema. Hi Dr.Irwin, I was diagnosed with eczema. I have it on my face and a little bit on my body. I remember the day when my face just flared up without a reason and to calm it down I used a steroid cream on my face. It got better within a week, my skin wasn’t red or irritated. But it flared up again. This condition continued for 2 months now. The skin on the face flares up, I use corticosteroid cream 1% for about 4 days (twice a day) moisturize it at least 5 times a day and then after around 10 days, it starts all over again. There is no end in this cycle. The biggest issue is that eczema comes back within 10 days and my face skin does not absorb any moisturizer/oil/ointment/lotion – all of these would just stay on my face as a layer..What do you think about it? Thank you, Juliana
HI Juliana. Please talk to your dermatologist about being evaluated for product/chemical allergies. This is called "patch testing." It's different than the tiny injection method for allergies to grasses, dust mites, etc. Also, ask you doctor for advice about how to tape the steroids and limit them, so you don't have "rebound" flares. Good luck, Dr. I
To Jean re filler problem in Ireland. Dear Dr. Good afternoon i live in Ireland I am contacting you for advice or help please I had dermal fillers 3 times over a period of 9 months between June 2015- March 2016. I was never told that there was a possibility of rare reactions. My whole life has turned upside down, Migration of filler and other things that i don’t basically understand. I have photos and videos of changes to my face If you can help or advise me in any way i would greatly appreciate it .I have photos , videos of the changes still now in 2017 of changes to my face. with the kindest regards Jean
My heart goes out to you! This is way too complicated for photos, videos or remote consultations. There are great doctors in europe who can help though. Please consider contacting Dr. Christine Dierickx at SKinperium Clinic in Belgium. If she's not accepting new patients, ask her staff if she could recommend other experienced, reputable physicians in europe who are used to treating complications of fillers. Hope this helps, Dr. I
On Recurrent Boils.Hi Dr. Irwin I really really need advice here! My name is Dairek I am 27 years old and have had problems with these abscess or boils for almost 2 years now! I have been to the doctor countless times and they all say the same thing. These boils are common and will go away with some anti-botics. They prescribe me with antibiotics or a shot of rosephron or something like that and send me out without any explanation why they will not stop reoccurring. I have had a total of 10 at least that I can think of. I read your article about the girl with the gym bag but please is there any other advice you can give me. Please Ive gone to countless doctors with no explanation to anything. Thank you very much in advance. Dairek
I'm glad you wrote Dairek. It's frustrating when doctors can't figure something out. I know and I'm a doctor!! :) Just some suggestions. Find the best Infectious specialist you can find at the closest large medical/center group. Make an appointment and physically take in all the records you can get your hands on. Especially culture reports, biopsies and any other procedure reports. Tell him/her that you are concerned that you may have a mild immune deficiency problem or a problem that could affect your immune system....like celiac sprue, adrenal insufficiency, lupus, etc. and let him/her take it from there! If the boils are almost always in the groin or armpit areas, in general a dermatologist should be able to help with a disease called hydradenitis supperativa. Good luck!
To the Family with Mallen Streak. We have a disorder in our family called Mallen Streak. New born babies have white hair streaks and whit streaks on legs and knees, can it be treated?
At this time, to my knowledge, no this can't be effectively treated yet. It is a defect in the way the pigment making cells (melanocytes) migrate to the skin and hair during fetal development in the uterus.
Bumps After Lower Eyelid Filler. Hello. 6 months ago I had fillers under my eyes. These fillers looked great for three months, until one day I woke up with swollen eyes. Once the swelling had gone I was left with hard lumps under my eyes. I have had 5 lots of injections to try and dissolve the filler but I am still left with hard lumps. Some days the lumps look smaller but other days they can go bigger with some swelling. I am not to sure what to do next.
I would need to know the exact filler used. Please find that out and write again. Dr. I
Blackheads on the Nose. A reader recently asked how to get rid of super stuck blackheads.
Consider signing up for the Tip of the Week. I often answer questions in the tips also and did one for August giving you about 5-6 ideas for this problem. :)
Drugstore Sunscreens. A reader asked recently about a new Eucerin daily sunscreen.
Bottom line: Better than most. Consider signing up for the Tip of the Week. One in August will be on this sunscreen in more depth. Dr. I